New approximations to the Malthusian parameter

Ridout, M.S. and Cole, D.J. and Morgan, B.J.T. and Byrne, L.J. and Tuite, M.F. (2006) New approximations to the Malthusian parameter. Biometrics, 62 (4). pp. 1216-1223. ISSN 0006-341X. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1111/j.1541-0420.2006.00564.x

Abstract

Approximations to the Malthusian parameter of an age-dependent branching process are obtained in terms of the moments of the lifetime distribution, by exploiting a link with renewal theory. In several examples, the new approximations are more accurate than those currently in use, even when based on only the first two moments. The new approximations are extended to include a form of asymmetric cell division that occurs in some species of yeast. When used for inference, the new approximations are shown to have high efficiency.

Item Type: Article
Uncontrolled keywords: symmetric cell division; cell cycle; cell reproduction; cumulant generating function; empirical transform; exponential growth; generation time; renewal theory; shifted gamma distribution; variation in generation time; yeast cells
Subjects: H Social Sciences > HA Statistics
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: Judith Broom
Date Deposited: 19 Dec 2007 18:27
Last Modified: 14 Jan 2010 13:59
Resource URI: http://kar.kent.ac.uk/id/eprint/740 (The current URI for this page, for reference purposes)
  • Depositors only (login required):